Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 103, NWS Milwaukee, WI

December 30, 2016

NWS Milwaukee, WI issued this small craft advisory at Dec 30, 2016, 9:36 AM CST. It took effect at Dec 30, 2016, 9:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2016, 9:36 AM CST (15:36 UTC)
In effect from
Dec 30, 2016, 9:00 PM CST
Expired
Dec 31, 2016, 8:49 PM CST
In force
24 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

062 
WHUS73 KMKX 301536
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
936 AM CST FRI DEC 30 2016

...GUSTY WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO SATURDAY
EVENING...

.LOW PRESSURE IS EXPECTED TO SLIDE EAST ACROSS NORTHERN WISCONSIN
INTO SOUTHEAST ONTARIO CANADA TONIGHT INTO SATURDAY. A TIGHT
PRESSURE GRADIENT ASSOCIATED WITH THE LOW WILL BRING GUSTY SOUTH
TO SOUTHWEST WINDS TONIGHT...VEERING WEST ON SATURDAY INTO
SATURDAY EVENING. BUILDING WAVES ARE EXPECTED...HIGHEST TOWARD THE
OPEN WATERS. FREEZING SPRAY MAY OCCUR TOWARD THE OPEN WATERS.

LMZ643>646-302345-
/O.CAN.KMKX.SC.Y.0102.000000T0000Z-161230T1800Z/
/O.NEW.KMKX.SC.Y.0103.161231T0300Z-170101T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
936 AM CST FRI DEC 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM CST SATURDAY.

* WINDS: SOUTH TO SOUTHWEST INCREASING TO 15 TO 25 KNOTS THIS
  EVENING...WITH GUSTS TO AROUND 30 KNOTS. WINDS VEERING WEST
  SATURDAY INTO SATURDAY EVENING 15 TO 25 KNOTS...WITH GUSTS TO
  AROUND 30 KNOTS...BEFORE WEAKENING.

* WAVES: BUILDING TO 3 TO 7 FEET TONIGHT...BECOMING 3 TO 5 FEET ON
  SATURDAY...BEFORE SUBSIDING SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
6 follow-up statements
912 
WHUS73 KMKX 302128
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 PM CST FRI DEC 30 2016

...GUSTY WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO EARLY SATURDAY
EVENING...

.LOW PRESSURE IS EXPECTED TO SLIDE EAST ACROSS NORTHERN WISCONSIN
INTO SOUTHEAST ONTARIO CANADA TONIGHT INTO SATURDAY. A TIGHT
PRESSURE GRADIENT ASSOCIATED WITH THE LOW WILL BRING GUSTY SOUTH
TO SOUTHWEST WINDS TONIGHT...VEERING WEST ON SATURDAY INTO
SATURDAY EVENING. BUILDING WAVES ARE EXPECTED...HIGHEST TOWARD
THE OPEN WATERS. FREEZING SPRAY MAY OCCUR TOWARD THE OPEN WATERS.

LMZ643>646-310530-
/O.CON.KMKX.SC.Y.0103.161231T0300Z-170101T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
328 PM CST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM CST SATURDAY...

* WINDS: SOUTH TO SOUTHWEST INCREASING TO 20 TO 25 KNOTS THIS
  EVENING...WITH GUSTS TO AROUND 30 KNOTS. WINDS VEERING WEST
  SATURDAY INTO SATURDAY EVENING 20 TO 25 KNOTS...WITH GUSTS TO
  AROUND 30 KNOTS...BEFORE WEAKENING.

* WAVES: BUILDING TO 4 TO 7 FEET TONIGHT...BECOMING 3 TO 5 FEET
  ON SATURDAY...BEFORE SUBSIDING SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
900 
WHUS73 KMKX 310248
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
848 PM CST FRI DEC 30 2016

...GUSTY WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO EARLY
SATURDAY EVENING...

.LOW PRESSURE IS EXPECTED TO SLIDE EAST ACROSS NORTHERN WISCONSIN
INTO SOUTHEAST ONTARIO CANADA TONIGHT INTO SATURDAY. A TIGHT
PRESSURE GRADIENT ASSOCIATED WITH THE LOW WILL BRING GUSTY SOUTH
TO SOUTHWEST WINDS TONIGHT...VEERING WEST ON SATURDAY INTO
SATURDAY EVENING. BUILDING WAVES ARE EXPECTED...HIGHEST TOWARD
THE OPEN WATERS. FREEZING SPRAY MAY OCCUR TOWARD THE OPEN WATERS.

LMZ643>646-311100-
/O.CON.KMKX.SC.Y.0103.161231T0300Z-170101T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
848 PM CST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST
SATURDAY...

* WINDS: SOUTH TO SOUTHWEST INCREASING TO 20 TO 25 KNOTS THIS 
  EVENING...WITH GUSTS TO AROUND 30 KNOTS. WINDS VEERING WEST 
  SATURDAY INTO SATURDAY EVENING 20 TO 25 KNOTS...WITH GUSTS TO 
  AROUND 30 KNOTS...BEFORE WEAKENING. 

* WAVES: BUILDING TO 4 TO 7 FEET TONIGHT...BECOMING 3 TO 5 FEET 
  ON SATURDAY...BEFORE SUBSIDING SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
435 
WHUS73 KMKX 310924
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
324 AM CST SAT DEC 31 2016

...GUSTY WINDS THROUGH EARLY EVENING...

.LOW PRESSURE CROSSING THE UPPER GREAT LAKES IS CAUSING GUSTY
WEST TO NORTHWEST WINDS TO THE NEARSHORE WATERS OF SOUTHEAST
WISCONSIN THROUGH EARLY EVENING. HIGHEST WAVES WILL BE TOWARD THE
OPEN WATERS. FREEZING SPRAY MAY OCCUR TOWARD THE OPEN WATERS AS
WELL.

LMZ643>646-311730-
/O.CON.KMKX.SC.Y.0103.000000T0000Z-170101T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
324 AM CST SAT DEC 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS: SOUTHWEST 15 TO 20 KNOTS INCREASING TO 15 TO 25 KNOTS BY
  LATE MORNING. GUSTS TO AROUND 30 KNOTS THIS AFTERNOON. WINDS
  DIMINISHING THIS EVENING.

* WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 2 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MRC
WWW.WEATHER.GOV/MKX
277 
WHUS73 KMKX 311528
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
928 AM CST SAT DEC 31 2016

...GUSTY WINDS THROUGH EARLY EVENING...

.LOW PRESSURE CROSSING THE UPPER GREAT LAKES IS CAUSING GUSTY
WEST TO NORTHWEST WINDS TO THE NEARSHORE WATERS OF SOUTHEAST
WISCONSIN THROUGH EARLY EVENING. HIGHEST WAVES WILL BE TOWARD THE
OPEN WATERS. FREEZING SPRAY MAY OCCUR TOWARD THE OPEN WATERS AS
WELL.

LMZ643>646-312330-
/O.CON.KMKX.SC.Y.0103.000000T0000Z-170101T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
928 AM CST SAT DEC 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS: WEST TO NORTHWEST 15 TO 20 KNOTS. GUSTS TO AROUND 25
  KNOTS. WINDS DIMINISHING THIS EVENING.

* WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX
MG
368 
WHUS73 KMKX 312104
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 PM CST SAT DEC 31 2016

...GUSTY WINDS THROUGH EARLY EVENING...

.LOW PRESSURE CROSSING THE UPPER GREAT LAKES WILL CAUSE GUSTY
WEST TO NORTHWEST WINDS THROUGH EARLY EVENING. HIGHEST WAVES WILL
BE TOWARD THE OPEN WATERS. 

LMZ643>646-010300-
/O.CON.KMKX.SC.Y.0103.000000T0000Z-170101T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
304 PM CST SAT DEC 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS: WEST TO NORTHWEST 15 TO 20 KNOTS. GUSTS TO AROUND 25 
  KNOTS. WINDS DIMINISHING THIS EVENING. 

* WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
443 
WHUS73 KMKX 010249
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
849 PM CST SAT DEC 31 2016

LMZ643>646-010400-
/O.CAN.KMKX.SC.Y.0103.000000T0000Z-170101T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
849 PM CST SAT DEC 31 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 


$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 2:47 AM CST, 6 hours 49 minutes earlier.

Area forecast discussion, Dec 30, 2:47 AM CST, 6 hours 49 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
247 AM CST Fri Dec 30 2016

.Today and Tonight...Forecast Confidence Is Medium.

A strong northwest upper flow will back to west ahead of a shortwave
dropping northwest into the Upper Mississippi valley late tonight.
Upper level divergence and 700 mb upward motion begins this
afternoon and continues tonight.  700 mb RH does saturate across
mainly north areas this afternoon and evening.  However dry air
below should result in mainly Virga, with no precipitation reaching
the ground, except maybe near and north of Fond du lac and
Sheboygan.

Winds will gradually diminish through the day today as the ridge
axis moves overhead. There should be sunshine in the morning.
Then mid level clouds will spread into the area during the afternoon
as the ridge moves off to the east.

.SATURDAY - Confidence...Medium
Low pressure is proggd to be just to our north early in the day with
a cold front extending into srn WI. These features along with a mid
level shortwave trough will scoot off to the east rather quickly
setting up a period of cold air advection. May need to add some
flurries/drizzle for Saturday morning with the wave and low level
front.

.SUNDAY - Confidence...High
Broad mid level anticyclonic flow regime shifts more to the
southwest. Lingering influence of surface high in the Ohio Valley
extends west into WI and this should keep this a dry day. Low level
thermal trough eases a bit with some uptick in waa.

.SUNDAY NIGHT THROUGH TUESDAY - Confidence...Medium
Attention turns to energy approaching from the Rockies, the
downstream cyclogenesis and low level 850 moisture transport that
gets underway as soon as Sunday night. For the most part models are
keeping things dry on Sunday night though some suggestion that our
far west could see some light mix take shape. Thicknesses and 850
temps support rain. Will have to keep an eye on the surface temps
late Sunday night into Monday morning. Overall we will be in a warm
advective regime so hopefully temps will reach above freezing
before precip gets going. Bufkit soundings show a lot of dry air to
overcome initially. 850 temps proggd to rise to 2c to 6c as the day
wears on Monday with mild airmass taking hold, so as mid level
forcing increases it appears predominant precip type will be rain.
Decent south to southwest wind in the surface to 850 layer will help
transport the milder temps into srn WI. Surface/850 cold front
proggd to shift across srn WI on Tuesday, so would expect to see
some transition in precip type at this point with at this
point looking like some light snow accum potential from Tuesday
afternoon into Tuesday evening.

.WEDNESDAY AND THURSDAY - Confidence...Medium
Main story this period will be the arrival of an arctic airmass.
925 temps will drop to the minus teens celsius Wednesday and to
near -20c on the GFS and even colder on the ECMWF. May have some
wind chill issues at times this period.

&&

.AVIATION/12Z TAFS/...MVFR cigs should give way to Mostly clear
skies this morning. Winds will gradually diminish through the
day. Mid level clouds will spread into the area during the afternoon.
However dry air below should result in mainly Virga, with no
precipitation reaching the ground, except maybe near and north of
Fond du lac and Sheboygan.

&&

.MARINE...A Small Craft Advisory is in effect until noon. Winds will
diminish as a ridge of high pressure moves across the area this
afternoon.

Winds and waves should reach Small Craft Advisory levels again
tonight into Saturday night, with a tight pressure gradient
developing with low pressure passing to the north of the area.
A few gale gusts are possible mainly late tonight as well.

Another period of gusty winds and building waves may occur Tuesday
into Wednesday, as colder air pushes into the region.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...SMALL CRAFT ADVISORY until noon CST today for LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...Hentz
Saturday THROUGH Thursday...Collar
Hazardous weather outlook, Dec 30, 3:18 AM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 AM CST FRI DEC 30 2016

WIZ046-047-051-052-056>060-062>072-310930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
318 AM CST FRI DEC 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW PRESSURE TRACKING TOWARD THE WISCONSIN ILLINOIS BORDER WILL
BRING A CHANCE OF PRECIPITATION ON MONDAY AND TUESDAY. THE
PRECIPITATION MAY START AS A MIX...AND TRANSITION RAIN BY MONDAY
AFTERNOON. THE RAIN MAY CHANGE TO SNOW TUESDAY BEFORE ENDING
TUESDAY EVENING. AT THIS POINT...ONLY LIGHT SNOW
ACCUMULATIONS...IF ANY...ARE EXPECTED.

MUCH COLDER AIR WILL ARRIVE FOR WEDNESDAY AND THURSDAY WITH WIND
CHILLS OF AROUND 10 BELOW POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-310930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
318 AM CST FRI DEC 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING.

SMALL CRAFT CONDITIONS WILL LIKELY RETURN AGAIN TONIGHT DUE TO
BRISK SOUTHWEST WINDS AHEAD OF LOW PRESSURE APPROACHING LAKE
SUPERIOR. A FEW GALE GUSTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT CONDITIONS BR LIKELY SATURDAY AND SATURDAY NIGHT AS
LOW PRESSURE MOVES ACROSS THE UPPER GREAT LAKES.

SMALL CRAFT ADVISORY CONDITIONS WILL AGAIN BE LIKELY ON TUESDAY
INTO WEDNESDAY AS LOW PRESSURE MOVES ACROSS THE GREAT LAKES.

HENTZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 3:06 AM CSTSmall Craft AdvisoryMKX7 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.